Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

TSH levels reduced after taking thryoxine sodium tablets. Should I continue? Any side effects?

22.03.2013- I am 49 years old female. My TSH results are as under: 21.12.2011.....2.78 uiu/ml 11.03.2013.....2.15 uiu/ml In Dec 2011 I had taken 25 mcg thyroxine sodium tablets IP (Altroxine) for 4-5 months. Now at present the level is 2.15 UIU/ML. Is it necessary to restart the medicine i.e 25 mcg thyroxine sodium tablets IP (Altroxine) ? If restarted, will it to be continued through out my whole life? If I do not continue it what will be the implications ?
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
After going through your query it is not clear that you have hypothyroidism as all the TSH values are with in normal range and you are taking 25 Mcg thyroxine. If it is given by doctor then you have to monitor TSH level and adjust the dose some times it is inflammatory disease and patient may become Euthyroid.
In your case you should visit a Good Endocrinologist and repeat Thyroid function FT3,FT4 and TSH along with anti Thyroglobin and Anti TPO test.
Depending on result a Ultrasonography of thyroid and if required FNAC( Fine Needle Aspiration Cytology) may be performed.
Treatment depend on results of your tests.
Please do not start or stop thyroxine by yourself.
Take care
Good Luck.
Answered: Tue, 26 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor